MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA PLT SMPLR AUTOPAS, MULTI PLS, RBC

TERUMO BCT TRIMA ACCEL; TRIMA PLT SMPLR AUTOPAS, MULTI PLS, RBC
Catalog Number 4824602
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a used trima set containing blood was returned for investigation.It was noted that blood had circulated throughout the set.The disposable set was visually evaluated for any mis-assembly, leak location, or defect that could have contributed to the reported incident with no anomalies observed.All pressure sensors were inspected and determined to be functioning properly.It was also noted that there were no signs of clumping or clotting in the set.Hemostats, tubing strippers, and water pressurized via syringe were used to manipulate fluid throughout the set and no fluid flow or line obstruction issues were noted.All witness and wear marks indicate individual loop and channel components were properly loaded.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was red blood contamination during pas addition.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The wbc count is not available at this time terumo bct is awaiting return of the disposable set for evaluation.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.6, h.6 and h.11.Investigation: a used trima set containing blood was returned for investigation.It was noted that blood had circulated throughout the set.The disposable set was visually evaluated for any mis-assembly, leak location, or defect that could have contributed to the reported incident with no anomalies observed.All pressure sensors were inspected and determined to be functioning properly.It was also noted that there were no signs of clumping or clotting in the set.Hemostats, tubing strippers, and water pressurized via syringe were used to manipulate fluid throughout the set and no fluid flow or line obstruction issues were noted.All witness and wear marks indicate individual loop and channel components were properly loaded.The run data file (rdf) was analyzed for this event.The signals in the run data file indicate that the pumped volumes were all within the expected ranges, and that all checks were passed during additive solution addition.Based on the available information, it cannot be ruled out that the clamp which was left partially open may have resulted in rbcs being pulled from the channel and into the platelet product bags.Additionally, it cannot be ruled out that the cassette may not have been completely cleaned of rbcs prior to the platelet valve opening to add pas to the product bags.The signals in the run data file indicate that the green reflectance value did not drop below the minimum threshold, nor did the ratio of the red to green reflectance exceed the maximum threshold, for flagging the platelet product for wbc verification during pas addition.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was red blood contamination during pas addition.There was not a transfusion recipient or patient involved at the time of the residual wbc testing; therefore, no patient information is reasonably known at the time of the event.The wbc count is not available at this time.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a used trima set containing blood was returned for investigation.It was noted that blood had circulated throughout the set.The disposable set was visually evaluated for any mis-assembly, leak location, or defect that could have contributed to the reported incident with no anomalies observed.All pressure sensors were inspected and determined to be functioning properly.It was also noted that there were no signs of clumping or clotting in the set.Hemostats, tubing strippers, and water pressurized via syringe were used to manipulate fluid throughout the set and no fluid flow or line obstruction issues were noted.All witness and wear marks indicate individual loop and channel components were properly loaded.The run data file (rdf) was analyzed for this event.The signals in the run data file indicate that the pumped volumes were all within the expected ranges, and that all checks were passed during additive solution addition.Based on the available information, it cannot be ruled out that the clamp which was left partially open may have resulted in rbcs being pulled from the channel and into the platelet product bags.Additionally, it cannot be ruled out that the cassette may not have been completely cleaned of rbcs prior to the platelet valve opening to add pas to the product bags.The signals in the run data file indicate that the green reflectance value did not drop below the minimum threshold, nor did the ratio of the red to green reflectance exceed the maximum threshold, for flagging the platelet product for wbc verification during pas addition.A review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, h.6 and h.11.Investigation: a used trima set containing blood was returned for investigation.It was noted that blood had circulated throughout the set.The disposable set was visually evaluated for any mis-assembly, leak location, or defect that could have contributed to the reported incident with no anomalies observed.All pressure sensors were inspected and determined to be functioning properly.It was also noted that there were no signs of clumping or clotting in the set.Hemostats, tubing strippers, and water pressurized via syringe were used to manipulate fluid throughout the set and no fluid flow or line obstruction issues were noted.All witness and wear marks indicate individual loop and channel components were properly loaded.The run data file (rdf) was analyzed for this event.The signals in the run data file indicate that the pumped volumes were all within the expected ranges, and that all checks were passed during additive solution addition.Based on the available information, it cannot be ruled out that the clamp which was left partially open may have resulted in rbcs being pulled from the channel and into the platelet product bags.Additionally, it cannot be ruled out that the cassette may not have been completely cleaned of rbcs prior to the platelet valve opening to add pas to the product bags.The signals in the run data file indicate that the green reflectance value did not drop below the minimum threshold, nor did the ratio of the red to green reflectance exceed the maximum threshold, for flagging the platelet product for wbc verification during pas addition.A review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Root cause: a root cause assessment was performed for this complaint.The signals in the run data file indicate that the pumped volumes were all within the expected ranges, and that all checks were passed during additive solution addition.Based on the available information, it cannot be ruled out that the clamp which was left partially open may have resulted in rbcs being pulled from the channel and into the platelet product bags.Additionally, it cannot be ruled out that the cassette may not have been completely cleaned of rbcs prior to the platelet valve opening to add pas to the product bags.The signals in the run data file indicate that the green reflectance value did not drop below the minimum threshold, nor did the ratio of the red to green reflectance exceed the maximum threshold, for flagging the platelet product for wbc verification during pas addition.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the double platelet product (double).There was red blood contamination during pas addition.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The wbc count is not available.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLT SMPLR AUTOPAS, MULTI PLS, RBC
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key22507938
Report Number1722028-2025-00158
Device Sequence Number9264901
Product Code GKT
UDI-Device Identifier05020583824065
UDI-Public05020583824065
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Catalogue Number4824602
Device Lot Number2410181142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer08/05/2025
12/16/2025
01/09/2026
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/08/2025
12/29/2025
01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown